MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a - patient information was not provided.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the preconnected pack (pcp) required a circuit exchange within 48 hours of initiating support.It was noted that there was a drop in po2 from 380 to 150, the po2 was rechecked and remained low at 140.Sao2 on arterial blood gas (abg) was high 90's.This was the second circuit in ~15 pcp's that needed to be exchanged within the first 48 hours of support.The circuit exchange to a new pcp resolved the issues and there were no further exchanges needed.The circuit was thrown away and not available for evaluation.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
The patient was discharged to long term acute care (ltac).The blood flow and gas flow rate was 5.75 lpm and on sweep of 6 lpm.The current was not monitoring pressures.The patient's activated clotting time (act) and partial thromboplastin time (ptt) was 37.6.A blender was used.The fio2 was 100.The gas analysis with values of venous saturation and arterial saturation were pre: ph 7.34 / 42.3 / 106 / -2 / 23.2 / 98% and post: ph 7.34 / 42 / 140 / -3 / 22.9 / 99%.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a specific root cause for the reported events could not be conclusively determined through this evaluation.It was reported that the kit was discarded by the customer.The relevant sections of the device history record (dhr) for the centrimag adult extracorporeal membrane oxygenation (ecmo) kit (cmaek), serial#: (b)(4), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The production documentation for the cmaek oxygenator (eurosets part#: us5591; lot#: 8256504) was reviewed by the supplier (b)(4), and it was confirmed that all tests from the production process were compliant with the technical specifications.Review of the dhr for the centrimag (cm) blood pump (dhr cm pump l08237-la8) also revealed no deviations from manufacturing or quality assurance specifications.The centrimag pre-connected pack instructions for use (ifu) rev.B, is currently available.The ifu lists potential adverse events associated with the use of any extracorporeal circuit, including respiratory failure, anoxia, and hypercarbia.The ifu contains the following warnings: only trained personnel should use the pack.A backup pack must be available immediately near the primary pack during support.Frequently monitor the patient and circuit.Pack replacement should be prescribed by the physician based on risks and benefits to the patient.Always monitor oxygen supply and carbon dioxide removal from the circuit.Under the section titled ¿prime the centrimag pre-connected pack,¿ the ifu warns to monitor the circuit for product anomalies.Replace the pack if it does not operate as expected.Under the section titled ¿centrimag pre-connected pack operation,¿ the ifu includes instructions for how to adjust gas mixer values based on blood gas content.This section also notes to regulatory perform gas analyses.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21528718
Report Number2916596-2025-01412
Device Sequence Number9619160
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414(17)250401
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K222297
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Device Lot Number10328761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/04/2025
08/15/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/20/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight135 KG